MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recx1506 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recx1506) have been reported from the same facility in (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) a client reported that their picc had allegedly "broken".They stated that it just allegedly happened, no untoward actions happened on their part (scissors, etc).It was inserted at lgh on (b)(6) and the lot # was recx1506.Patient was sent to vgh er where they removed it (and threw it away sadly) and the client had a new one inserted the next day.Patient outcome/status reported as stable.
 
Event or Problem Description
It was reported that on march 10th a client reported that their picc had allegedly "broken".They stated that it just allegedly happened, no untoward actions happened on their part (scissors, etc).It was inserted at lgh on march 4th and the lot # was recx1506.Patient was sent to vgh er where they removed it (and threw it away sadly) and the client had a new one inserted the next day.Patient outcome/status reported as stable.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken catheter was confirmed, and the cause appeared to be use-related.The product returned for evaluation was one 5fr s/l powergroshong catheter.Usage residues were observed throughout the sample.The sample terminated at the distal end of the molded joint.The catheter shaft was not returned for evaluation.Microscopic inspection of the break site revealed a coarsely granular fracture surface.Tactile inspection of the sample revealed tensile weakness and material necking at the proximal end of the extension tubing.The fracture features, tensile weakness and necking suggested that the catheter tubing material failed under tensile (pulling) stress.The location of the break suggested that catheter securement and maintenance technique may have contributed.A lot history review (lhr) of recx1506 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recx1506) have been reported from the same facility in canada.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: mdr classification changed to malfunction.

Brand Name
POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8533460
Report Number3006260740-2019-01114
Device Sequence Number2457806
Product Code LJS
UDI-Device Identifier00801741028533
UDI-Public(01)00801741028533
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7818518
Device Lot NumberRECX1506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Event Location Home
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/15/2019
06/18/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date06/11/2019
06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;